Heavy Snow, Blount/Smoky Mountains
- When
- February 7, 8:15 PM EST to February 8, 8:00 AM EST
- Where
- Blount/Smoky Mountains forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.687, -83.925 (the zone’s center; the record gives no point)
7 heavy snow, as filed by the National Weather Service.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Feb 7, 2:50 PM EST, 5 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 250 PM EST SAT FEB 7 2004 .SHORT TERM...TONIGHT AND SUNDAY...GENERALLY TRANQUIL WEATHER IS IN STORE FOR THE SECOND PERIOD BUT NOT BEFORE A POTENTIAL SIGNIFICANT SNOW EVENT FOR THE CENTRAL AND NORTHERN MOUNTAINS OF EAST TENNESSEE. POSITIVELY TILTED AXIS OF MAIN UPPER TROUGH IS PROJECTED TO SWING THROUGH THE SOUTHERN APPALACHIANS OVERNIGHT. THIS WILL SERVE TO ENHANCE THE LOW LEVEL MOISTURE AND LIFT. STRONG UPSLOPE SURFACE FLOW AND A FAIRLY STEEP LAPSE RATE ALSO PORTEND A POTENTIAL HEAVY SNOW SHOWER EVENT FOR THE HIGHER TERRAIN. TROUGH AXIS MOVES RAPIDLY EASTWARD BY 12Z SUNDAY PUTTING AN END TO MOST OF THE SNOW SHOWER ACTIVITY. MODEST HEIGHT RISES FOLLOWING THE DEPARTING UPPER TROUGH ALONG WITH CLEARING SKY CONDITIONS SHOULD ALLOW TEMPS TO RECOVER SOMEWHAT...ALTHOUGH THEY WILL STILL QUITE A BIT BELOW CLIMATOLOGY THROUGH THE SECOND PERIOD. .LONG TERM...HIGH PRESSURE SHIFTS EAST SUNDAY NIGHT. WEAK COLD FRONT PUSHES IN MONDAY...BUT APPEARS THERE WILL BE LITTLE FORCING AND LIMITED MOISTURE...SO WILL JUST INCREASE CLOUDS FOR NOW. MODELS IN SOME DISAGREEMENT WITH SYSTEM FOR MONDAY NIGHT AND TUESDAY. ETA KEEPS THINGS FURTHER SOUTH...GFS FURTHER NORTH...THUS ETA SOLUTION IS COLDER/DRIER...AND GFS IS WARMER/WETTER. WILL GO WITH A COMPROMISE...AND KEEP SLIGHT CHANCE TO CHANCE POPS IN FOR MONDAY NIGHT...THEN CHANCE ALL ZONES TUESDAY. WILL CONTINUE TO ALLOW FOR RAIN OR SNOW IN ALL BUT SOUTHERN ZONES...WHERE WILL GO ALL LIQUID UNTIL THE LAST PART OF TUESDAY NIGHT INTO EARLY WED. LOOKS LIKE NO SIGNIFICANT SYSTEMS FOR THU THROUGH SAT. ALTHOUGH UNCERTAINTY IS HIGH...MAY BE A WEAK SYSTEM AROUND THURSDAY NIGHT OR FRIDAY...SO WILL ADD SLIGHT CHANCE POPS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA, TN 25 47 28 49 / 10 0 0 10 KNOXVILLE, TN 24 43 27 49 / 40 10 0 10 BRISTOL, TN 22 42 23 48 / 60 10 0 10 OAK RIDGE, TN 24 43 27 47 / 50 0 0 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...HEAVY SNOW WARNING UNTIL 800 AM EST SUNDAY FOR ZONES TNZ018... TNZ041...TNZ043...TNZ045...TNZ047...TNZ072...TNZ074. VA...SNOW ADVISORY FOR TONIGHT FOR ZONES VAZ001>002. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 700 AM EST SAT FEB 7 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-081100- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 530 AM EST (430 AM CST) FRI FEB 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA...AND CHEROKEE AND CLAY COUNTIES OF NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... SUFFICIENT LOW LEVEL MOISTURE IN A COLD AIRMASS WILL RESULT IN SOME ACCUMULATING SNOWFALL. MOST VALLEY LOCATIONS WILL SEE ONE INCH OR LESS. HIGHER ELEVATIONS FROM THE SMOKYS NORTHWARD CAN EXPECT 3 TO 5 INCHES OF SNOW BY SUNDAY MORNING. SEE WSWMRX. .DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)... .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. STAY TUNED OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. SON
The national radar mosaic for the moment the first event began.
7 heavy snow. Local standard time, as filed.
3-6 INCHES OF SNOW
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2004Every state in 2004This day in weather historyWarnings in Tennessee, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5385432, 5385433, 5385434, 5385435, 5385436, 5385437, 5385567.